Alert archive / Texas / High Wind Watches in 2016
High Wind Watch 17, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Sep 24, 2016, 3:22 AM CDT. It took effect at Sep 25, 2016, 4:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 24, 2016, 3:22 AM CDT (08:22 UTC)
- In effect from
- Sep 25, 2016, 4:00 PM CDT
- Expired
- Sep 24, 2016, 1:56 PM CDT
- In force
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
078 WWUS74 KMAF 240822 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 322 AM CDT SAT SEP 24 2016 ...HIGH WIND WATCH IS IN EFFECT FOR GUADALUPE PASS FROM 3 PM MDT SUNDAY UNTIL 12 NOON MONDAY... .A COLD FRONT WILL MOVE THROUGH SUNDAY SHIFTING WIND TO THE NORTHEAST AND FAVORING CHANNELING THROUGH GUADALUPE PASS. TXZ258-242000- /O.NEW.KMAF.HW.A.0017.160925T2100Z-160926T1800Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 222 AM MDT SAT SEP 24 2016 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING. * TIMING... 3 PM MDT SUNDAY TO 12 NOON MONDAY. * WINDS...NORTHEAST 45 TO 55 MPH WITH HIGHER GUST. * IMPACTS...HIGH PROFILE VEHICLES MAY BE HARD TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
929 WWUS74 KMAF 241856 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 156 PM CDT SAT SEP 24 2016 ...HIGH WIND WARNING IS IN EFFECT FOR GUADALUPE PASS FROM 3 PM MDT SUNDAY UNTIL 12 NOON MONDAY... .NORTHEAST WINDS ARE EXPECTED TO INCREASE BEHIND A COLD FRONT. THESE WINDS FUNNELING THROUGH GUADALUPE PASS WILL RISE TO 45 TO 55 MPH BEGINNING SUNDAY AFTERNOON, AND LASTING THROUGH MONDAY MORNING TXZ258-251000- /O.UPG.KMAF.HW.A.0017.160925T2100Z-160926T1800Z/ /O.NEW.KMAF.HW.W.0026.160925T2100Z-160926T1800Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 1256 PM MDT SAT SEP 24 2016 ...HIGH WIND WARNING IN EFFECT FROM 3 PM SUNDAY TO NOON MDT MONDAY... * TIMING... 3 PM MDT SUNDAY TO 12 NOON MONDAY. * WINDS...NORTHEAST 45 TO 55 MPH WITH HIGHER GUST. * IMPACTS...HIGH PROFILE VEHICLES MAY BE HARD TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Sep 24, 12:32 AM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Sep 24, 12:32 AM CDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1232 AM CDT SAT SEP 24 2016 .DISCUSSION... See aviation discussion below. && .AVIATION... A few -SHRA are across the west, mostly dissipating. A mid cloud deck from SE NM to around Presidio was slowly moving e-ne with clouds mostly BKN120. For now have kept MVFR CIGS out of forecast and a developing 30-40kt LLJ will keep wind up 10-15kt at most places, especially FST/MAF. Otherwise the more noticeable wx changes are not expected until after this forecast period including low CIGS, wind shift with front and high end PoPs. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 90 69 70 53 / 60 70 90 90 Carlsbad 87 63 69 58 / 10 20 60 40 Dryden 92 72 75 64 / 30 70 90 50 Fort Stockton 90 68 70 58 / 40 60 90 50 Guadalupe Pass 77 60 62 50 / 10 20 60 60 Hobbs 84 63 68 54 / 30 30 70 40 Marfa 83 61 65 57 / 50 50 70 40 Midland Intl Airport 88 68 70 56 / 50 70 90 70 Odessa 88 67 70 54 / 50 70 90 60 Wink 91 68 72 58 / 30 40 80 40 && .MAF Watches/Warnings/Advisories... NM...None. TX...None. &&
Hazardous weather outlook, Sep 23, 12:20 PM CDT, 15 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1220 PM CDT FRI SEP 23 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-241730- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1220 PM CDT FRI SEP 23 2016 /1120 AM MDT FRI SEP 23 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT... ALONG AND WEST OF A SNYDER...TO FORT STOCKTON...TO PRESIDIO LINE. BEST CHANCES WILL BE OVER THE WESTERN LOW ROLLING PLAINS. STRONGER STORMS WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...GUSTY WINDS... SMALL HAIL...AND BRIEF...HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES INCREASE ACROSS WEST TEXAS AND MOST OF SOUTHEAST NEW MEXICO SATURDAY AND SATURDAY NIGHT. STRONGER STORMS WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...HEAVY RAINFALL RESULTING IN LOCALIZED FLASH FLOODING...WIND GUSTS IN EXCESS OF 50 MPH...AND SMALL HAIL. A FEW STORMS COULD BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. NUMEROUS...WIDESPREAD THUNDERSTORMS ARE EXPECTED SUNDAY... ESPECIALLY OVER THE WESTERN LOW ROLLING PLAINS...PERMIAN BASIN...AND LOWER TRANS PECOS. HEAVY RAINFALL AND FLASH FLOODING WILL BE THE MAIN THREATS...ACCOMPANIED BY FREQUENT LIGHTNING AND GUSTY WINDS. A FLASH FLOOD WATCH MAY BE ISSUED WITHIN THE NEXT 24 HOURS. STRONG NORTHEAST WINDS WILL BE POSSIBLE THROUGH GUADALUPE PASS SUNDAY AFTERNOON AND SUNDAY NIGHT WITH A FEW GUSTS OF 5O TO 60 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 3:42 AM CDT | Flash Flood Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 44 hr |
| Sep 24, 1:56 PM CDT | High Wind Warning | MAF | 47 hr | |
| Sep 24, 2:32 PM CDT | Special Weather Statement | MAF | Mitchell | 58 min |
| Sep 24, 3:13 PM CDT | Areal Flood Advisory | MAF | Mitchell | 4 hr |
| Sep 24, 3:29 PM CDT | Special Weather Statement | MAF | Scurry | 46 min |
| Sep 24, 4:05 PM CDT | Areal Flood Advisory | MAF | Borden, Scurry | 115 min |
| Sep 24, 5:57 PM CDT | Flash Flood Warning | MAF | Mitchell | 3 hr |
| Sep 24, 6:47 PM CDT | Areal Flood Advisory | MAF | Brewster, Pecos | 3 hr |
Nearby
High Wind Watches in Texas, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.